Article

Journal of Statistical Physics

, Volume 146, Issue 6, pp 1213-1220

A Central Limit Theorem for Time-Dependent Dynamical Systems

  • Péter NándoriAffiliated withInstitute of Mathematics, Budapest University of Technology and Economics Email author 
  • , Domokos SzászAffiliated withInstitute of Mathematics, Budapest University of Technology and Economics
  • , Tamás VarjúAffiliated withInstitute of Mathematics, Budapest University of Technology and Economics

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

The work by Ott et al. (Math. Res. Lett. 16:463–475, 2009) established memory loss in the time-dependent (non-random) case of uniformly expanding maps of the interval. Here we find conditions under which we have convergence to the normal distribution of the appropriately scaled Birkhoff-like partial sums of appropriate test functions. A substantial part of the problem is to ensure that the variances of the partial sums tend to infinity (cf. the zero-cohomology condition in the autonomous case). In fact, the present paper is the first one where non-random examples are also found, which are not small perturbations of a given map. Our approach uses martingale approximation technique in the form of Sethuraman and Varadhan (Electron. J. Probab. 10:121–1235, 2005).

Keywords

Central limit theorem Limiting variance Time-dependent systems